Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 13, 2002, 1:43 AM CDT for Logan County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 1:43 AM CDT (06:43 UTC)
- Expired
- Jun 13, 2002, 2:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Logan County, KS
The radar
The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 130643
SVRGLD
KSC109-130745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
143 AM CDT THU JUN 13 2002
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL KANSAS
* UNTIL 245 AM CDT
* AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF RUSSELL SPRINGS...OR ABOUT 17
MILES NORTHWEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSSELL SPRINGS AT 155 AM CDT
MONUMENT AT 235 AM CDT
OAKLEY AT 245 AM CDT
HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR
MORE CAN BE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
&&
LAT...LON 3880 10137 3870 10119 3870 10082 3913 10081
3913 10106
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:50 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 10:50 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 950 PM MDT WED JUN 12 2002 LATEST ANALYSIS HAS AXIS OF 55 TO 60 DEGREE DEWPOINTS STRETCHING FROM KLIC-KITR-KHYS WITH READINGS IN THE 30S AND 40S TO OUR NORTH. OUTFLOW FROM NEBRASKA CONVECTION WAS MOVING SOUTHWEST TOWARD THE AREA WITH READINGS INCREASING BACK INTO THE 50S. OUTFLOW BOUNDARIES ALL OVER THE PLACE AND MAKE IT DIFFICULT TO ATTEMPT AN UPDATE WITH CONVECTION STILL DEVELOPING TO THE WEST MOVING EAST. 18Z AVN HAD 03-06Z PRECIP PLACEMENT BEST WHEN COMPARED TO MOSAIC RADAR IMAGERY. TAKEN THE 18Z AVN FOR THE UPDATE...IT WOULD AGREE WITH RUC/ETA TRENDS OF KEEPING THE 850 THTE-E AXIS/CAPE AXIS OVER THE SOUTHERN CWA WHERE FURTHER PRECIP IS POSSIBLE. OVER THE NORTHERN AND CENTRAL CWA CHANCES OF PRECIP WOULD DECREASE. SO FOR THE UPDATE...LOWERED POPS A BIT ACROSS THE AREA AND REMOVED THEM FROM THE FAR NORTHERN ZONES. ALSO UPDATED SKY COVER TO REMOVE BECOMING WORDINGS. WINDS AND TEMPS LOOKED ALRIGHT SO NO CHANGES THERE. .GLD...NONE. DDT
In the hours before
Local storm report, Jun 12, 8:09 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM 15 NW WILD HORSE CO .75 INCH HAIL
06/12/02 CHEYENNE REPORTED BY PUBLIC.Special weather statement, Jun 12, 11:55 PM CDT, 1 hour 48 minutes before
COZ091-092-130530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1055 PM MDT WED JUN 12 2002 ...SEVERE THUNDERSTORM WATCH FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO HAS BEEN ALLOWED TO EXPIRE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY MORNING HOURS...MAINLY ALONG AND SOUTH OF INTERSTATE 70. HOWEVER...NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. && DDT
Local storm report, Jun 13, 1:32 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 11 SSE HILL CITY KS 1.75 INCH HAIL
06/13/02 GRAHAM REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:51 AM CDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.